MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER TIEMANN MODEL COUDE; COUDE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER TIEMANN MODEL COUDE; COUDE CATHETER
Model Number 0102L14
Medical Device Problem Codes Decrease in Pressure (1490); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Urinary Retention (2119); Discomfort (2330); Depression (2361); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that there was a deflation problem, device dislodged or dislocated.Allegedly patient had urinary retention, depression and discomfort.It was further reported that a medical intervention was performed.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿inflation / drainage lumen wall perforated ¿.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "indication for use: drainage of urine.Directions for use: 1.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.2.Using proper aseptic methods, remove catheter from package.3.Prepare patient per hospital/nursing recommended procedure.4.Proceed with catheterization using standard techniques.5.Inflate the 10ml balloon with a maximum of 10ml sterile water by using a water-illed luer-tip syringe.Do not use a needle tip syringe to inflate balloon.6.Connect catheter to collection container.7.To deflate the 10ml balloon, gently reinsert the luer tip syringe into the valve and aspirate.Caution: to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure in the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and /or lead to injury, illness or death of the patient.Valve type: use luer slip tip syringe.Do not use needle.Recommended inflation capacities 5ml balloon: use 5ml sterile water 10ml balloon: use 10ml sterile water 30ml balloon: use 35ml sterile water do not exceed recommended capacities.Caution: federal (u.Sa.) law restricts this device to sale by or on the order of a physician.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: do not aspirate urine through drainage funnel wall.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Do not use if package is damaged.Recommended indwelling time not to exceed 28 days.Bard, bardex, and the i.C.Logo are trademarks and/or registered trademarks of c.R.Bard, inc.*bacti-guard® silver alloy coating is licensed from bactiguard ab.Bacti-guard is a registered trademark of bactiguard ab.©2012 c.R.Bard, inc.All rights reserved.Catheter made in u.S.A." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that there was a deflation problem, device dislodged or dislocated.Allegedly patient had urinary retention, depression and discomfort.It was further reported that a medical intervention was performed.Per additional information via email from ibc on 21dec2020, it was evaluated that the dislodgememt is a cascading event as a result of deflation.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿inflation / drainage lumen wall perforated ¿.It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "indication for use: drainage of urine.Directions for use: 1.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.2.Using proper aseptic methods, remove catheter from package.3.Prepare patient per hospital/nursing recommended procedure.4.Proceed with catheterization using standard techniques.5.Inflate the 10ml balloon with a maximum of 10ml sterile water by using a water-illed luer-tip syringe.Do not use a needle tip syringe to inflate balloon.6.Connect catheter to collection container.7.To deflate the 10ml balloon, gently reinsert the luer tip syringe into the valve and aspirate.Caution: to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure in the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and /or lead to injury, illness or death of the patient.Valve type: use luer slip tip syringe.Do not use needle.Recommended inflation capacities: 5ml balloon: use 5ml sterile water.10ml balloon: use 10ml sterile water.30ml balloon: use 35ml sterile water.Do not exceed recommended capacities.Caution: federal (u.Sa.) law restricts this device to sale by or on the order of a physician.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: do not aspirate urine through drainage funnel wall.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon to burst.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Do not use if package is damaged.Recommended indwelling time not to exceed 28 days.Bard, bardex, and the i.C.Logo are trademarks and/or registered trademarks of c.R.Bard, inc.*bacti-guard® silver alloy coating is licensed from bactiguard ab.Bacti-guard is a registered trademark of bactiguard ab.©2012 c.R.Bard, inc.All rights reserved.Catheter made in u.S.A." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that there was a deflation problem, device dislodged or dislocated.Allegedly patient had urinary retention, depression and discomfort.It was further reported that a medical intervention was performed.Per additional information via email from ibc on (b)(6)2020, it was evaluated that the dislodgement is a cascading event as a result of deflation.Per additional information via email from canada team on 30aug2022, stated that patients long-term indwelling foley catheter became dislodged, attempted to re-insert were unsuccessful.Patient was hospitalized and insertion of catheter was done.A 14 fr coude tip catheter was inserted but still no urine draining.Attempts were made to remove the inserted foley but unsuccessful despite trying to deflate the balloon as well as cutting the balloon part off.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER TIEMANN MODEL COUDE
Common Device Name
COUDE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key11065540
Report Number1018233-2020-21979
Device Sequence Number1265571
Product Code EZC
UDI-Device Identifier00801741018114
UDI-Public(01)00801741018114
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0102L14
Device Catalogue Number0102L14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer02/09/2021
09/12/2022
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date03/10/2021
09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient SexUnknown